# SDR 2010FA0000921

- Difficulty date: July 14, 2010
- Submitted: August 27, 2010
- Operation: General aviation
- Aircraft: N5017N
- Make and model: Boeing B-17G
- Aircraft serial: 4485740
- Engine: Wright R182097
- System (JASC): 3233 · Landing Gear Actuator
- Part: Insulator
- Part number: A29589
- Condition: Fragmented
- Location: Mlg Motor
- Part time: 871 hours
- Component: Motor
- Component part number: 10733B
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE LANDING GEAR DOWN POST "F" TERMINAL, FIELD COIL SHORTED TO GROUND INSIDE THE LT MLG MOTOR ASSY.  REPAIR FACILITY WAS CONSULTED AS TO THE PROBABLE CAUSE OF THE ERMINAL INSULATOR FAILURE.  THEY INDICATED EITHER OVER-TIGHTENING OF THE TERMINAL HARDWARE OR DAMAGE TO THE TERMINAL INSULATOR DURING SHIPMENT OR STORAGE.  TERMINAL GUARDS ARE NOW EMPLOYED.
